Alert archive / South Carolina / Frost Advisories in 2008

Frost Advisory 5, NWS Columbia, SC

October 30, 200816 counties in South Carolina; 5 counties in Georgia

NWS Columbia, SC issued this frost advisory at Oct 30, 2008, 3:46 AM EDT for 16 counties in South Carolina; 5 counties in Georgia. It took effect at Oct 30, 2008, 4:00 AM EDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Oct 30, 2008, 3:46 AM EDT (07:46 UTC)
In effect from
Oct 30, 2008, 4:00 AM EDT
Expired
Oct 30, 2008, 9:00 AM EDT
In force
5 hr
Issued by
NWS Columbia, SC
All 21 counties

Burke County, GA, Columbia County, GA, Lincoln County, GA, McDuffie County, GA, Richmond County, GA, Aiken County, SC, Bamberg County, SC, Barnwell County, SC, Calhoun County, SC, Chesterfield County, SC, Clarendon County, SC, Edgefield County, SC, Fairfield County, SC, Kershaw County, SC, Lee County, SC, Lexington County, SC, McCormick County, SC, Newberry County, SC, Richland County, SC, Saluda County, SC, Sumter County, SC

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 7.8 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2008-10-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2008-10-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 84 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1838 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
84 m²/s²
0-3 km storm-relative helicity
120 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS72 KCAE 300746
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
346 AM EDT THU OCT 30 2008


GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
301300-
/O.CAN.KCAE.FZ.W.0003.081030T0800Z-081030T1300Z/
/O.NEW.KCAE.FR.Y.0005.081030T0800Z-081030T1300Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...
CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...
LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...
WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA...
BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL...
WILLISTON...BLACKVILLE...ORANGEBURG...ST. MATTHEWS...MANNING...
SUMMERTON...BAMBERG...DENMARK
346 AM EDT THU OCT 30 2008

...FROST ADVISORY IN EFFECT UNTIL 9 AM EDT THIS MORNING...
...FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM EDT THIS MORNING. THE
FREEZE WARNING HAS BEEN CANCELLED.

TEMPERATURES ARE EXPECTED TO FALL INTO THE MIDDLE 30S ACROSS THE
ADVISORY AREA BY SUNRISE. THIS WILL BE ENOUGH TO PRODUCE AREAS OF
FROST EARLY THIS MORNING.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before this frost advisory went out at Oct 30, 3:33 AM EDT, 13 minutes earlier.

Area forecast discussion, Oct 30, 3:33 AM EDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
333 AM EDT THU OCT 30 2008

.SYNOPSIS...
COOL HIGH PRESSURE WILL REMAIN CENTERED NEAR THE FORECAST AREA
THROUGH SATURDAY. A DRY COLD FRONT WILL CROSS THE REGION LATE
SUNDAY. HIGH PRESSURE WILL RIDGE IN FROM THE NORTH FOR THE FIRST
PART OF NEXT WEEK. NEXT CHANCE FOR RAINFALL WILL APPEAR BY THE
MIDDLE OF NEXT WEEK.

&&

.NEAR TERM /TODAY AND TONIGHT/...
FOR THIS MORNING...TEMPERATURES HAVE NOT FALLEN OFF AS QUICKLY AS
THEY DID YESTERDAY. STILL SOME LIGHT WINDS. MANY SITES EITHER IN
THE LOWER 40S OR UPPER 30S THIS MORNING...WITH DEWPOINTS GENERALLY
IN THE LOW TO MID 30S. ALTHOUGH A FEW SITES MAY STILL APPROACH
FREEZING BY SUNRISE...AT THIS POINT IT DOES NOT APPEAR AS IF THERE
WILL BE A WIDESPREAD FREEZE THIS MORNING. IN COORDINATION WITH
SURROUNDING OFFICES...WILL BE CANCELING THE FREEZE WARNING...AND
ISSUING A FROST ADVISORY WITH THE MORNING PACKAGE.

TODAY WILL BEGIN A SLOW WARMING TREND AS THE UPPER TROUGH CONTINUES
TO MOVE EAST AND UPPER RIDGING ATTEMPTS TO MOVE IN. THE CENTER OF
THE SURFACE HIGH SETTLES OVER THE AREA TODAY INTO FRIDAY...WITH
WINDS LIGHTER TODAY. AFTERNOON HIGHS CLIMBING INTO THE MID 60S.
ANOTHER CHILLY NIGHT TONIGHT WITH HIGH PRESSURE...LIGHT WINDS AND
CLEAR SKIES. TEMPS WILL HAVE ONE MORE SHOT AT APPROACHING THE
FREEZING MARK.

&&

.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
WEEKEND SHAPING UP RATHER NICE. WEAK UPPER RIDGING FRIDAY BEFORE
UPPER LEVEL CUT OFF LOW BEGINS TO DEVELOP ACROSS THE LOWER
MISSISSIPPI VALLEY AREA. STILL DRY FOR THE WEEKEND. DAYTIME TEMPS
IN THE 70S...WITH LOWS ALSO CONTINUING TO MODERATE.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
UPPER RIDGING OVER THE SOUTHWESTERN STATES INTO THE DAKOTAS AND
LONG WAVE TROUGH OVER THE EASTERN U.S. ON SATURDAY. MODELS SHOWING A
CUT OFF LOW OVER THE LOWER MS RIVER VALLEY OR EASTERN GULF OF MEXICO
AND MOVING EASTWARD. AT THE SURFACE...A LOW LEVEL WEDGE FLOW LOOKS
TO SETUP. MODELS ARE INDICATING A SURFACE WAVE OFF THE SOUTHEAST
COAST TUESDAY INTO WEDNESDAY. THE MODELS HAVE BEEN CONSISTENT WITH
THIS FEATURE NOW FOR THE PAST FEW RUNS...SO HAVE GONE AHEAD AND
INTRODUCED A SLIGHT CHANCE POP ACROSS THE EASTERN COUNTIES FROM
TUESDAY INTO LATE WEDNESDAY.  TEMPS NEAR NORMAL..EXCEPT COOLER
MONDAY BEHIND FRONTAL PASSAGE.

&&

.AVIATION /07Z THURSDAY THROUGH MONDAY/...
DRY HIGH PRESSURE TO BUILD INTO THE AREA THROUGH TAF PERIOD.
VFR CONDITIONS THROUGHOUT THE 24 HOUR TAF PERIOD. WINDS TO SWITCH TO
THE NORTHEAST THIS MORNING.

NO SIGNIFICANT IMPACTS EXPECTED DURING THE EXTENDED PERIOD.

&&

.CAE WATCHES/WARNINGS/ADVISORIES...
SC...FROST ADVISORY UNTIL 9 AM EDT THIS MORNING FOR SCZ015-016-018-
     020>022-025>031-035>038-041.
GA...FROST ADVISORY UNTIL 9 AM EDT THIS MORNING FOR GAZ040-063>065-
     077.

&&
Hazardous weather outlook, Oct 30, 3:46 AM EDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE COLUMBIA SC
346 AM EDT THU OCT 30 2008

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-310800-
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
346 AM EDT THU OCT 30 2008

...FROST ADVISORY IN EFFECT UNTIL 9 AM EDT THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND
CENTRAL SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

     FROST ADVISORY THIS MORNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Columbia, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 30, 3:26 PM EDTFreeze WarningCAEAiken, Bamberg, Barnwell, Calhoun, Chesterfield, Clarendon and 10 more18 hr

Nearby

Frost Advisories in South Carolina, 2008Frost Advisories in Georgia, 2008Every frost advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.